MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328519
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0223926, medical device expiration date: na, device manufacture date: 2020-08-10.Medical device lot #: 0099968, medical device expiration date: na, device manufacture date: 2020-06-22.Medical device lot #: 0217457, medical device expiration date: na, device manufacture date: 2020-08-04.Medical device lot #: 0006079, medical device expiration date: na, device manufacture date: 2020-02-26.Medical device lot #: 0090421, medical device expiration date: na, device manufacture date: 2020-05-01.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that it was difficult to measure 5 units of insulin with relion® insulin syringe scales 1 ml markings.This occurred with syringes in lots 0223926, 0099968, 0217457, 0006079, and 0090421.The following information was provided by the initial reporter: "pet owner stated her dog takes 5 units of insulin and the current syringes are in increments of 10 which she can not use.Stated it is hard to measure 5 units with the 1 ml syringes.Stated she purchased 10 boxes and did not realize how the scale markings are with the 1ml syringes.Stated her pet was previously using the 3/10 ml, 6mm syringes.".
 
Event or Problem Description
It was reported that it was difficult to measure 5 units of insulin with relion® insulin syringe scales 1 ml markings.This occurred with syringes in lots 0223926, 0099968, 0217457, 0006079, and 0090421.The following information was provided by the initial reporter: "pet owner stated her dog takes 5 units of insulin and the current syringes are in increments of 10 which she can not use.Stated it is hard to meausure 5 units with the 1 ml syringes.Stated she purchased 10 boxes and did not realize how the scale markings are with the 1ml syringes.Stated her pet was previously using the 3/10 ml, 6mm syringes.".
 
Additional Manufacturer Narrative
H6: investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 0090421.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200879331] noted for missing scale lines.There was one (1) notification [200865384] noted for missing print a review of the device history record was completed for batch# 0006079.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200867228] noted for scratch print.There was one (1) notification [200867227] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 0217457.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200899863] noted for damaged barrel.A review of the device history record was completed for batch# 0099968.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200867228] noted for scratch print.There was one (1) notification [200888551] noted for missing zero line.There was one (1) notification [200865384] noted for missing print.There was one (1) notification [200867227] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 0223926.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200867228] noted for scratch print.There was one (1) notification [200867227] noted that did not pertain to the complaint.H3 other text : see h10.

Brand Name
RELION INSULIN SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11052173
Report Number1920898-2020-01727
Device Sequence Number2684241
Product Code FMI
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1